Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 28, 1997, 9:39 PM CDT for Lawrence County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 9:39 PM CDT (02:39 UTC)
- Expired
- Jun 28, 1997, 11:40 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 290240 FFWBNA TNC099-290440- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 939 PM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1140 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LAWRENCE SLOW-MOVING THUNDERSTORMS...WITH VERY HEAVY DOWNPOURS OF RAIN... WILL CONTINUE OVER PARTS OF LAWRENCE COUNTY BETWEEN NOW AND 1030 PM TONIGHT. RADAR RAINFALL ESTIMATES INDICATE ISOLATED AMOUNTS AROUND 1 1/2 INCHES HAVE OCCURRED OVER SOUTHERN PARTS OF THE COUNTY NEAR LORETTO OVER THE LAST HOUR...AND AN ADDITIONAL 1/2 INCH OR MORE IS POSSIBLE DURING THE NEXT 45 MINUTES. SUCH RAINS WILL LIKELY PRODUCE RAPID RUN-OFF AND THE POTENTIAL FOR FLASH FLOODING BETWEEN NOW AND 11 PM TONIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. M8OVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:11 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 28, 8:11 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT SAT JUN 28 1997 ATMOSPHERE SHOULD REMAIN MOIST AND AT LEAST SLIGHTLY UNSTBL THROUGH TONIGHT IN MIDDLE TN. LATEST RUC SFC ANALYSIS SHOWS WK TROF AXIS ACROSS WRN PARTS OF MIDDLE TN, WITH ATTENDANT AREA OF WND/MOISTURE CONVERGENCE AND THETA-E RIDGE. THUS, BLV SOME WIDELY SCTD-SCTD SHOWERS/TSTMS WILL REMAIN PSBL THROUGH THE NIGHT (ESPECIALLY OVER OUR MOST WRN COUNTIES). A 20-30% P:OP SHOULD COVER THE SITUATION PRETTY WELL, BUT WOULDN'T ARGUE WITH LEAVING POPS AT 40% EITHER. OVERALL, FCST SHOULD REQUIRE FEW IF ANY CHANGES.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:38 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jun 28, 11:41 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jun 29, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 60 min |
| Jun 29, 6:52 PM CDT | Flash Flood Warning | OHX | White | 4 hr |
| Jun 29, 6:57 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.